Register New Posts
 
 
 


Reply
 
Author Comment
 
Renee

Registered: March 2, 2004
Posts: 30
Reply with quote  #1 
At long last I have been told I do have IC. After about 5yrs. I have been taking Elmiron for the last 3 years & was told to get my blood done every 6 months to check liver enzymes.  However this time I have an abnormal reading & my GP has told me to stop the Elmiron in the meantime. I do not want to do this. I will get my blood done again on Tuesday. Has anyone else had an abnormal result and what happened to you?  I am now also taking vesicare which so far has been good.
maz451

Registered: Feb 16, 2008
Posts: 696
Reply with quote  #2 

Abnormal liver function is, unfortunately, one of the possible side effects of Elmiron. You should listen to your gp as if they think you should come off it, you should! It's not worth the risk to continue as the problem can become worse and then possibly cause permanent damage. If you come off it for a while and your liver function test returns to normal, perhaps you could then go back on it for a while, but do do as your doctor advises. M.

JaneW

Registered: Dec 3, 2003
Posts: 1,447
Reply with quote  #3 
Hi,Sorry to hear that your liver function is abnormal.I have no experience of Elmiron but I had abnormal liver function on Cimetidine and was very ill.I lost over a stone and half in weight and had constant nausea and could hardly eat anything.My liver was swollen and when the blood tests showed that the function was impaired my GP insisted that I stop taking the drug which I did.Having had hepatitis in the past liver problems can make you feel very ill indeed and its best that you follow your GP's advice.
Love Jane XX
JB

Registered: June 28, 2007
Posts: 43
Reply with quote  #4 
Hi

I am unable to have elmiron as a few years ago I had high liver enzymes due to taking statins for high cholestorel and my uro said he would not prescribe elmiron as I was already susceptible to this and elmiron could also induce it.
Renee

Registered: March 2, 2004
Posts: 30
Reply with quote  #5 

Thanks for your replies. I am going to see another doc tomorrow as my usual GP is on holiday. I am also getting my blood done again tomorrow if it is still showing an abnormal reading I will come off Elmiron. I will speak to doc and see what she thinks.  I am frightened that I will be back to square one if I stop the Elmiron. I do still have flare ups but I know that I will be ok once it has settled down again. If I stop Elmiron what happens then. I don`t want liver disease either. it is really a no win situation.  I will let you know how I get on at doc tomorrow.  Thanks.

sooty

Registered: July 15, 2007
Posts: 845
Reply with quote  #6 
i really sympathise with you. im on elmiron and would be so reluctant to give it up As you say a no win situation.I suppose it depends on how abnormal your lfts are. It could be the doc panicing if he doesnt know anything about Elmiron which lets face it none of the do.Obviously you need to listen to the Doctors but I would wait until you get the next results back. Good luck at the Docs.
Renee

Registered: March 2, 2004
Posts: 30
Reply with quote  #7 

Been to doc today. I think my doc was panicking. The results are not too high, but discovered Simavastin can also cause high liver enzyme result. I have to wait for results of todays blood test & if still a bit high stop Elmiron for one month, see what reading I get then maybe go back on Elmiron and stop Simavastin. It might be Elmiron or Simavastin or a combination of both that is causing the problem. Thanks for your help.

Previous Topic | Next Topic
Print
Reply

Quick Navigation:

 photo COBPROFILELOGO_zpsee354f0a.jpg  Teva UK Ltd Abena.co.uk
This Forum is provided by The Cystitis & Over Active Bladder Foundation (COBF)and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

COBF is not a medical body & do not claim to have medical knowledge. It is not the intention of the COBF to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & The COBF strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.
Powered by Website Toolbox - Create a Website Forum Hosting, Guestbook Hosting, or Website Chat Room for your website.